Alert archive / Missouri / Flash Flood Warnings in 2015
Flash Flood Warning 7, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at May 17, 2015, 3:59 AM CDT for 5 counties in Missouri. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 17, 2015, 3:59 AM CDT (08:59 UTC)
- Expired
- May 17, 2015, 7:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Caldwell County, MO, Clinton County, MO, Daviess County, MO, DeKalb County, MO, Ray County, MO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 17, 6:30 AM CDT | HEAVY RAIN 2.8 | 4 Ne Amity, MO | STORM TOTAL RAINFALL. |
| May 17, 6:47 AM CDT | HEAVY RAIN 0 | 4 Ne Amity, MO | STORM TOTAL RAINFALL. |
| May 17, 6:47 AM CDT | HEAVY RAIN 2.8 | 4 Ne Amity, MO | STORM TOTAL RAINFALL. CORRECTED FOR AMOUNT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 9.0 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 158 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 843 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 260 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
109
WGUS53 KEAX 170859
FFWEAX
MOC025-049-061-063-177-171200-
/O.NEW.KEAX.FF.W.0007.150517T0859Z-150517T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
359 AM CDT SUN MAY 17 2015
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CLINTON COUNTY IN NORTHWEST MISSOURI...
NORTHWESTERN RAY COUNTY IN WEST CENTRAL MISSOURI...
SOUTHERN DAVIESS COUNTY IN NORTH CENTRAL MISSOURI...
SOUTHERN DEKALB COUNTY IN NORTHWEST MISSOURI...
WESTERN CALDWELL COUNTY IN NORTH CENTRAL MISSOURI...
* UNTIL 700 AM CDT
* AT 359 AM CDT...EMERGENCY MANAGEMENT REPORTED LINGERING FLOOD
PROBLEMS RESULTING FROM THUNDERSTORMS WITH VERY HEAVY RAINFALL
OVER THE WARNED AREA. REPORTS RECEIVED INDICATE OVER 4 INCHES OF
RAIN HAS FALLEN IN SOME AREAS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CAMERON...GALLATIN...HAMILTON...LAWSON...MAYSVILLE...EXCELSIOR
ESTATES...KINGSTON...OSBORN...POLO AND STEWARTSVILLE.
REPORTS FROM LOCAL EMERGENCY MANAGEMENT OFFICIALS INDICATE THAT THE
HIDE AWAY LAKES DAM NEAR POLO COULD POTENTIALLY FAIL DUE TO HIGH
WATER. REMAIN ALERT FOR ANY ADDITIONAL FLASH FLOOD WARNINGS THAT MAY
BE ISSUED IF A DAM FAILURE BECOMES IMMINENT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 3957 9393 3937 9421 3945 9421 3946 9422
3958 9421 3958 9460 3995 9450 3996 9385
$$
GITRO1 follow-up statement
535
WGUS73 KEAX 171158
FFSEAX
ZCZC STLFFSEAX DEF
TTAA00 KEAX 171157
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
658 AM CDT SUN MAY 17 2015
MOC025-049-061-063-177-171212-
/O.EXP.KEAX.FF.W.0007.000000T0000Z-150517T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CALDWELL MO-CLINTON MO-DAVIESS MO-DEKALB MO-RAY MO-
658 AM CDT SUN MAY 17 2015
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHWESTERN
RAY...SOUTHERN DEKALB...SOUTHERN DAVIESS...CLINTON AND WESTERN
CALDWELL COUNTIES WILL BE ALLOWED TO EXPIRE AT 700 AM CDT...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED BUT MANY ROADWAYS REMAIN
CLOSED DUE TO HIGH WATER. AN AREAL FLOOD WARNING IN NOW IN EFFECT
FOR MUCH OF THE AREA. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT
IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3957 9393 3937 9421 3945 9421 3946 9422
3958 9421 3958 9460 3995 9450 3996 9385
$$
GITROWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at May 17, 3:07 AM CDT, 52 minutes earlier.
Area forecast discussion, May 17, 3:07 AM CDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 307 AM CDT Sun May 17 2015 .DISCUSSION... Issued at 307 AM CDT SUN MAY 17 2015 Trailing stratiform area of rainfall will continue to push east of the forecast area this morning with most areas being dry by later this morning or early this afternoon. Winds will be veered to the southwest today with warm temperatures aloft working over the region. Deep mixing into these temperatures should lead to highs in the low to mid 80s. Despite the southwesterly surface flow and deeper mixing, dewpoints still look to be in the upper 50s to lower 60s so it still looks like relatively humid conditions will persist into this afternoon. The cold front will then move through late in the evening and then temperatures and dewpoints will drop with much more comfortable conditions expected Monday. The high pressure responsible for this cooler and drier airmass will continue to influence the region through Tuesday. However, rainfall is expected to build into the area overnight as an impulse moves out of the main longwave trough over the west. Widespread shower activity is likely Tuesday night into Wednesday as a result. Instability looks weak so only isolated/embedded thunder is expected. The pattern looks to repeat itself next weekend as low level flow becomes southerly ahead of a robust upper level trough. With more persistent southerly flow, greater instability should build so there will be better chances for thunderstorms Friday into Saturday. && .AVIATION...(For the 06Z TAFS through 06Z Sunday Night) Issued at 1215 AM CDT SUN MAY 17 2015 Convective line will continue to push through the area overnight. The main consideration at this point is continued rain showers with nearby thunderstorms. Visibilities could diminish to MVFR at times, but will improve as the night progresses. All activity should clear out of the terminal sites early Sunday morning with improving conditions through the day. Winds will veer to the southwest with gusty conditions expected until sunset. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && DISCUSSION...CDB AVIATION...Welsh
Hazardous weather outlook, May 16, 6:54 PM CDT, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 654 PM CDT SAT MAY 16 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-180000- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 654 PM CDT SAT MAY 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT STRONG TO SEVERE STORMS ARE POSSIBLE THIS EVENING AND OVERNIGHT... PRIMARILY ALONG AND WEST OF ROUTE 65. LARGE HAIL AND STRONG DAMAGING WINDS ARE POSSIBLE WITH ANY STORMS THAT ACHIEVE SEVERE LIMITS. ADDITIONALLY...AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT ACROSS PORTIONS OF EASTERN KANSAS AND WESTERN MISSOURI. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Local storm report, May 17, 2:33 AM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
233 AM CDT SUN MAY 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 AM FLASH FLOOD 4 S CAMERON 39.69N 94.24W
05/17/2015 CLINTON MO EMERGENCY MNGR
1 TO 2 FEET OF WATER FLOWING OVER HIGHWAY 69 NEAR ELKS
LODGE DUE TO AN OVERFLOWING CREEK, CLOSING THE ROAD.
&&
LGLocal storm report, May 17, 2:38 AM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
238 AM CDT SUN MAY 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 AM HEAVY RAIN 5 WNW CLAYCOMO 39.22N 94.58W
05/17/2015 E4.00 INCH CLAY MO PUBLIC
REPORT VIA FB OF APPROXIMATELY 4 INCHES OF RAIN NEAR NE
72ND ST AND N OAK TRAFFICWAY
&&
LGLocal storm report, May 17, 3:01 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
301 AM CDT SUN MAY 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 AM FLASH FLOOD 2 NE KEARNEY 39.39N 94.33W
05/17/2015 CLAY MO LAW ENFORCEMENT
WATER RESCUE AT NE 172ND ST. AND BISHOP RD. 2 MILES NE OF
KEARNEY
&&
JWELSHLocal storm report, May 17, 3:11 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
311 AM CDT SUN MAY 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 AM FLASH FLOOD KANSAS CITY 39.10N 94.58W
05/17/2015 JACKSON MO FIRE DEPT/RESCUE
SEVERAL RESCUES REPORTED TONIGHT IN THE EAST BOTTOMS AREA
AS WELL ALONG EMANUEL CLEAVER II BLVD NEAR BRUSH CREEK IN
THE KANSAS CITY METRO AREA
&&
LGLocal storm report, May 17, 3:17 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
317 AM CDT SUN MAY 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 AM FLASH FLOOD 1 S KINGSTON 39.63N 94.04W
05/17/2015 CALDWELL MO EMERGENCY MNGR
HIGHWAY 13 JUST SOUTH OF KINGSTON IS IMPASSIBLE AND
CLOSED DUE TO WATER FLOWING OVER THE ROAD
&&
LGLocal storm report, May 17, 3:45 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
345 AM CDT SUN MAY 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 AM FLASH FLOOD 4 SSE CAMERON 39.68N 94.21W
05/17/2015 CLINTON MO AMATEUR RADIO
NE 324TH ST BETWEEN JONES RD AND TRI COUNTY LINE RD, AS
WELL AS THE LATTER TWO ROADS, ARE IMPASSIBLE WITH
REPORTEDLY FEET OF WATER FLOWING OVER THEM.
&&
LGThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 7:01 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 44 min |
| May 16, 8:03 PM CDT | Flash Flood Warning | EAX | Andrew, Holt, Nodaway | 4 hr |
| May 16, 8:25 PM CDT | Special Weather Statement | EAX | Clay | 50 min |
| May 16, 8:59 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Clinton, Ray | 46 min |
| May 16, 9:01 PM CDT | River Flood Warning | EAX | Jackson, Lafayette, Ray | 6 days |
| May 16, 9:01 PM CDT | River Flood Warning | EAX | Carroll, Lafayette, Saline | 6 days |
| May 16, 9:01 PM CDT | River Flood Warning | EAX | Carroll, Chariton, Saline | 7 days |
| May 16, 9:12 PM CDT | Flash Flood Warning | EAX | Clay, Clinton, Jackson, Platte | 6 hr |
| May 16, 9:58 PM CDT | Special Weather Statement | EAX | Caldwell | 47 min |
| May 16, 9:59 PM CDT | Flash Flood Warning | EAX | Caldwell, Clinton, Daviess, DeKalb, Ray | 6 hr |
| May 16, 10:55 PM CDT | Special Weather Statement | EAX | Clay, Clinton, Jackson, Platte | 50 min |
| May 16, 11:05 PM CDT | River Flood Warning | EAX | Clay, Ray | 39 hr |
| May 16, 11:06 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Clay, Clinton, Jackson, Platte, Ray | 39 min |
| May 16, 11:22 PM CDT | Flash Flood Warning | EAX | Cass, Jackson | 6 hr |
| May 16, 11:24 PM CDT | Tornado Warning | EAX | Clay, Jackson, Ray | 36 min |
| May 17, 12:01 AM CDT | Tornado Warning | EAX | Caldwell, Daviess | 29 min |
| May 17, 12:03 AM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass, Henry, Jackson, Johnson, Lafayette | 42 min |
| May 17, 12:29 AM CDT | Areal Flood Advisory | EAX | Daviess, Grundy, Harrison, Mercer | 6 hr |
| May 17, 12:39 AM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Daviess, Grundy, Lafayette, Livingston and 1 more | 51 min |
| May 17, 12:43 AM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson, Lafayette, Pettis, Saline | 47 min |
| May 17, 1:03 AM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy, Harrison, Mercer | 27 min |
| May 17, 1:07 AM CDT | River Flood Warning | EAX | Jackson | 25 hr |
| May 17, 1:12 AM CDT | Severe Thunderstorm Warning | EAX | Carroll, Chariton, Grundy, Linn, Livingston, Saline and 1 more | 48 min |
| May 17, 1:23 AM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard, Pettis, Saline | 52 min |
| May 17, 1:38 AM CDT | River Flood Warning | EAX | Andrew, Nodaway | 33 hr |
| May 17, 2:03 AM CDT | River Flood Warning | EAX | Clay, Platte | 27 hr |
| May 17, 2:22 AM CDT | River Flood Warning | EAX | Ray | 54 hr |
| May 17, 3:02 AM CDT | Flash Flood Warning | EAX | Clay, Clinton, Jackson, Platte | 3 hr |
| May 17, 3:35 AM CDT | River Flood Warning | EAX | Andrew, Buchanan | 68 hr |
| May 17, 3:35 AM CDT | River Flood Warning | EAX | Clay, Jackson, Ray | 4 days |
| May 17, 3:35 AM CDT | River Flood Warning | EAX | Buchanan | 4 days |
| May 17, 3:35 AM CDT | River Flood Warning | EAX | Platte | 7 days |
| May 17, 3:35 AM CDT | River Flood Warning | EAX | Platte | 8 days |
| May 17, 3:35 AM CDT | River Flood Warning | EAX | Atchison, Holt | 43 hr |
| May 17, 4:11 AM CDT | River Flood Warning | EAX | Daviess, Gentry | 53 hr |
| May 17, 4:11 AM CDT | River Flood Warning | EAX | Daviess, Livingston | 3 days |
| May 17, 4:11 AM CDT | River Flood Warning | EAX | Linn, Livingston | 4 days |
| May 17, 4:11 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 5 days |
| May 17, 4:11 AM CDT | River Flood Warning | EAX | Carroll, Chariton | 6 days |
| May 17, 5:57 AM CDT | Areal Flood Warning | EAX | Caldwell, Clay, Clinton, Daviess, DeKalb, Grundy and 4 more | 24 hr |
| May 17, 7:54 AM CDT | River Flood Warning | EAX | Cooper, Saline | 65 hr |
| May 17, 9:01 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 36 hr |
| May 17, 9:52 AM CDT | River Flood Warning | EAX | Andrew, Buchanan | 66 hr |
| May 17, 9:52 AM CDT | River Flood Warning | EAX | Chariton, Howard, Saline | 6 days |
| May 17, 9:52 AM CDT | River Flood Warning | EAX | Cooper, Howard | 8 days |
| May 17, 11:05 AM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 46 hr |
| May 17, 11:32 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 31 hr |
Nearby
Flash Flood Warnings in Missouri, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.